Message board topics
Reply Create A New Topic Subscribe to this Discussion
Community Leader community leader photo Community Leader
ARCHIMEDESII is the moderator for this forum.
Author:
KMGORM78's Photo KMGORM78 Posts: 38
8/30/18 6:18 A

Send Private Message
Reply
Finally I found a specialist that doesn't has found the medication that works for me and sticks to it. I did take a drug that made me gain 50 lbs so quick I could hardly believe it. I did consult my specialist and they changed it but it was a struggle to get the weight off as fast as I got it on. Please don't get frustrated and consult your doctor and definitely don't go cold turkey with your medications.

When you want to succeed as much as you want to breathe, then you will be successful.


 current weight: 207.0 
210
202.5
195
187.5
180
TSERISA's Photo TSERISA SparkPoints: (3,443)
Fitness Minutes: (2,547)
Posts: 414
8/25/18 5:04 A

My SparkPage
Send Private Message
Reply
I just want to say I really feel you there. My weight seems to be at the whim of whatever medication I'm on at the time, whether that's loss or gain. I've been on medications for chronic illness my whole adult life, so I don't know what my weight would even be like if I wasn't dealing with those side effects.

I've had medications that made me so frightfully hungry all the time, and others that kill my appetite so I struggle to eat enough.

As everyone has said, talk to your doctor. Maybe there's an alternative medication, or a way to deal with the side effects.

If there's not, know that when doctors prescribe medications, and suggest you stay on it even with a side effect like weight gain, that's because they think the medication is important to your health and well-being, and outweighs the side effects.

Perhaps you can also talk to your doctor about getting into physical therapy or something to develop safe exercise routines? Maybe there are some seated, low impact exercises you can still do. I know how difficult it can be to find a workable exercise routine with chronic illness, so maybe you can get some professional advice.



 current weight: 139.4 
170
159.75
149.5
139.25
129
SLOWDETERMINED's Photo SLOWDETERMINED Posts: 639
8/24/18 2:06 P

My SparkPage
Send Private Message
Reply
Because I take a lot of medications and more keep being added all the time, I consult my doctor when I have a problem. The last time I had this problem, my thyroid meds needed to be increased. You can look up the medications online and/or go to WebMD and see what you can find. However, your own doctor knows the most about you, your condition, these meds, and his advice is best. Best of Luck.

Mark 10:27
Jesus looked at them and said, "With man this is impossible, but not with God; all things are possible with God."

Can anyone hide in secret places so that I cannot see them?" declares the Lord. "Do not I fill heaven and earth?" declares the Lord. — Jeremiah 23:24


 September Minutes: 556
0
36.25
72.5
108.75
145
MICHELE142's Photo MICHELE142 SparkPoints: (254,072)
Fitness Minutes: (218,656)
Posts: 16,075
8/20/18 6:52 P

My SparkPage
Send Private Message
Reply
What Class of Medication are you own?

Michele - Central Ohio


Warriors In Pink~~Administrator
Classy Quitters~~ Administrator
Caregivers Support ~~ Administrator


" Finish each day and be done with it. You have done what you could."
~Ralph Waldo Emerson



 September Minutes: 0
0
32.5
65
97.5
130
-JAMES-'s Photo -JAMES- Posts: 11,802
8/11/18 11:10 A

Community Team Member

My SparkPage
Send Private Message
Reply
Yes, 6 weeks on a new medication, and you have problems....

See your doctor again.

James


All time highest weight : 217 pounds

Starting weight : 195.0 pounds (June 7, 2012)
Final weight : 168.2 pounds (July 23, 2013)


 current weight: 178.5 
217
201.5
186
170.5
155
SLIMMERKIWI's Photo SLIMMERKIWI SparkPoints: (266,364)
Fitness Minutes: (41,962)
Posts: 27,852
8/10/18 12:07 A



My SparkPage
Send Private Message
Reply
Whatever you do, do NOT stop taking this medication unless your Dr suggests it and monitors you.

DO talk with your Dr about it. There may be another medication less likely to have this effect. Sometimes medications increase a person's appetite which is often to blame. Prednisone is a beaut for that. If you pay attention to when you are eating, have you might noticed this, in which case try to fill up on less calorie dense foods. Also, ask your Dr for a referral to a Registered Dietitian who will be able to help you with this.

I suggest that you weigh all of your food and enter everything, warts and all, into the Nutrition Tracker. When you go to your Dietitian appointment, take some printouts with you. This will enable him/her to help you far more quickly based on fact rather than (at time) unreliable and inaccurate memory.

Remember, too, that most of weight-loss is down to nutrition, rather than exercise.

Good luck,
Kris

Co-Moderator Dealing with Depression
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=953


Team Leader Essential Tremors :-) (Benign and Familial) www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=30225


Co-Leader Crohn's Can't Stop Me
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=17464


I am not a Dr - please check with your qualified Health Professional for a diagnosis and treatment plan


 current weight: 154.0 
211
196.75
182.5
168.25
154
LADYSTARWIND's Photo LADYSTARWIND SparkPoints: (85,973)
Fitness Minutes: (67,966)
Posts: 5,261
8/9/18 4:33 P

My SparkPage
Send Private Message
Reply
I concur with Archi... You certainly won't be the first person to talk to your doctor about this, but the sad truth is that many people really don't care about what their weight is, and won't complain. Your doctor will probably be delighted to become a partner in helping you reverse this!

You might want to ask for a referral to a registered dietician also. If you bring in your latest Nutrition Tracking printouts from Spark, it is very helpful for them to help you adjust any eating patterns which might be an issue with the meds....

All the best...and I hope you can get to a better place soon!!
patti

Patti
"The only thing we have to decide is what to do with the time that is given to us."
Gandalf: Lord of the Rings


 current weight: 137.0 
150
144.75
139.5
134.25
129
ARCHIMEDESII's Photo ARCHIMEDESII SparkPoints: (205,221)
Fitness Minutes: (308,158)
Posts: 27,709
8/9/18 5:43 A



My SparkPage
Send Private Message
Reply
H63651,

Welcome to Spark People !

Have you talked to your doctor about the weight gain you've experienced since changing medications ? If not, that's where you should start. Tell your doctor that you're not happy about the weight gain. Ask if there are alternate medications you could take that do not have weight gain as a side effect.

Also, have your eating habits changed since taking the medication ? Is the medication making you more hungry or thirsty ? Some medications can cause water retention. If you are eating normally, but drinking a lot (and not going pee), you're probably retain water. You may even feel bloated.

If this is the only medication that can help with your bone disease, you may be stuck. While weight gain is not ideal, what's more important is helping to ease any pain you feel from your medical condition.

No one here can offer you any dieting advice specially because we just don't know anything about you or your medical history.

This is why you should talk to your doctor. Let them know how you're feeling and they can do something for you.

H63651 Posts: 2
8/9/18 4:12 A

Send Private Message
Reply
I have been placed on a new medication unfortunately this has caused weight gain over the past six weeks I was stable for over a year and now my weight is ballooning! I have degenerative spinal and bone disease as well as neurological issues and exercising is becoming increasingly harder any ideas would be greatly appreciated!

Page: 1 of (1)  

Report Inappropriate Post

Other Panic! Button for Immediate Help Topics:

Topics:
Last Post:
2/22/2018 4:21:36 PM
6/5/2018 9:48:34 PM
5/9/2018 2:35:34 PM
9/19/2018 6:15:47 PM

Thread URL: https://www.sparkpeople.com/myspark/messageboard.asp?imboard=32&imparent=46330799

Review our Community Guidelines